MAUDE Adverse Event Report: MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED

MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED
Model Number 101037319
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medela (b)(6) customer service requested return of her original pump for testing/evaluation and advised the customer that once it was received, they would send her a replacement pump that she could return to the store for a refund.In follow up with a complaint handler on (b)(6) 2020, the customer expressed that she was upset that the medela (b)(6) call center was not open 24 hours and she could not contact them when she experienced the issue with the pump.She additionally stated that she could not return the pump at this time because of covid-19, but would return it once it was safe to do so.She confirmed that she had developed mastitis on (b)(6) 2020 and was prescribed an antibiotic, but the mastitis has since resolved.The customer was offered contact with a medela clinician, which she declined because she had already sourced a private lactation consultant.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela (b)(6) that the power button for her sonata breast pump fell into the pump, therefore she could no longer turn it on.She additionally alleged that she had mastitis and had to pump every two hours, which required her to purchase another sonata breast pump immediately.

Brand Name
SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry, il
MDR Report Key10001062
Report Number1419937-2020-00038
Device Sequence Number11501298
Product Code HGX
UDI-Device Identifier00020451367507
UDI-Public020451367507
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037319
Device Catalogue Number101037319
Device Lot Number456225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;